Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 552, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 9, 2009, 3:51 PM CDT for Kemper County, Lauderdale County, Newton County, Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2009, 3:51 PM CDT (20:51 UTC)
- Expired
- Oct 9, 2009, 4:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Kemper County, MS, Lauderdale County, MS, Newton County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 115 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1673 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 12.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 092051
SVRJAN
MSC069-075-101-092145-
/O.NEW.KJAN.SV.W.0552.091009T2051Z-091009T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT FRI OCT 9 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LAUDERDALE...MERIDIAN STATION...
MERIDIAN...
EASTERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 445 PM CDT
* AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF DECATUR
MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DUFFEE BY 405 PM CDT...
SUQUALENA...NELLIEBURG...COLLINSVILLE AND SAVOY BY 410 PM CDT...
ZERO AND DAMASCUS BY 420 PM CDT...
MARION...PRISMATIC AND LIBERTY BY 425 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR NORTHEASTERN MISSISSIPPI.
&&
LAT...LON 3237 8841 3231 8841 3224 8895 3225 8908
3242 8915 3257 8908 3258 8904 3258 8891
3264 8891 3273 8868 3272 8837
TIME...MOT...LOC 2052Z 250DEG 33KT 3237 8900
$$
COHEN5 follow-up statements
000
WWUS54 KJAN 092058
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CDT FRI OCT 9 2009
MSC069-075-101-092145-
/O.CON.KJAN.SV.W.0552.000000T0000Z-091009T2145Z/
NEWTON MS-LAUDERDALE MS-KEMPER MS-
358 PM CDT FRI OCT 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHERN KEMPER...LAUDERDALE AND EASTERN NEWTON COUNTIES...
AT 358 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CHUNKY MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DUFFEE BY 405 PM CDT...
SUQUALENA...NELLIEBURG...COLLINSVILLE AND MARTIN BY 410 PM CDT...
MERIDIAN AND DAMASCUS BY 415 PM CDT...
ZERO AND DAMASCUS BY 420 PM CDT...
MARION BY 425 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR NORTHEASTERN MISSISSIPPI.
&&
LAT...LON 3237 8841 3231 8841 3224 8895 3225 8908
3242 8915 3257 8908 3258 8904 3258 8891
3264 8891 3273 8868 3272 8837
TIME...MOT...LOC 2058Z 250DEG 33KT 3240 8894
$$
COHEN000
WWUS54 KJAN 092108
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
408 PM CDT FRI OCT 9 2009
MSC101-092118-
/O.CAN.KJAN.SV.W.0552.000000T0000Z-091009T2145Z/
NEWTON MS-
408 PM CDT FRI OCT 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NEWTON COUNTY IS
CANCELLED...
LAT...LON 3231 8842 3224 8891 3264 8891 3273 8868
3272 8837
TIME...MOT...LOC 2108Z 250DEG 33KT 3241 8878
$$
MSC069-075-092145-
/O.CON.KJAN.SV.W.0552.000000T0000Z-091009T2145Z/
LAUDERDALE MS-KEMPER MS-
408 PM CDT FRI OCT 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHERN KEMPER AND LAUDERDALE COUNTIES...
AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR NELLIEBURG MOVING EAST AT 40
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ZERO AND DAMASCUS BY 415 PM CDT...
MARION...PRISMATIC AND LIBERTY BY 420 PM CDT...
MERIDIAN STATION...DALEVILLE AND BLACKWATER BY 425 PM CDT...
TOOMSUBA BY 430 PM CDT...
LAUDERDALE BY 435 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3231 8842 3224 8891 3264 8891 3273 8868
3272 8837
TIME...MOT...LOC 2108Z 250DEG 33KT 3241 8878
$$
COHEN000
WWUS54 KJAN 092118
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CDT FRI OCT 9 2009
MSC069-075-092145-
/O.CON.KJAN.SV.W.0552.000000T0000Z-091009T2145Z/
LAUDERDALE MS-KEMPER MS-
418 PM CDT FRI OCT 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN KEMPER AND LAUDERDALE COUNTIES...
AT 419 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MARION MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MERIDIAN STATION...DALEVILLE AND BLACKWATER BY 425 PM CDT...
TOOMSUBA BY 430 PM CDT...
LAUDERDALE...ALAMUCHA AND OAK GROVE BY 435 PM CDT...
TAMOLA AND KEWANEE BY 440 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3231 8842 3227 8870 3235 8878 3255 8889
3272 8871 3273 8868 3272 8837
TIME...MOT...LOC 2119Z 250DEG 33KT 3244 8867
$$
COHEN000
WWUS54 KJAN 092132
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
432 PM CDT FRI OCT 9 2009
MSC069-075-092145-
/O.CON.KJAN.SV.W.0552.000000T0000Z-091009T2145Z/
LAUDERDALE MS-KEMPER MS-
432 PM CDT FRI OCT 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN KEMPER AND EASTERN LAUDERDALE COUNTIES...
AT 432 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LAUDERDALE MOVING EAST AT 40
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KEWANEE AND TAMOLA BY 440 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3231 8842 3227 8870 3245 8862 3273 8868
3272 8837
TIME...MOT...LOC 2132Z 250DEG 33KT 3248 8854
$$
COHEN000
WWUS54 KJAN 092138
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT FRI OCT 9 2009
MSC069-075-092148-
/O.EXP.KJAN.SV.W.0552.000000T0000Z-091009T2145Z/
LAUDERDALE MS-KEMPER MS-
438 PM CDT FRI OCT 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KEMPER AND
EASTERN LAUDERDALE COUNTIES WILL EXPIRE AT 445 PM CDT...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3231 8842 3227 8870 3245 8862 3273 8868
3272 8837
TIME...MOT...LOC 2138Z 250DEG 33KT 3250 8847
$$
COHENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 3:20 PM CDT, 31 minutes earlier.
Area forecast discussion, Oct 9, 3:20 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT FRI OCT 9 2009
.SHORT TERM...SHOWERS AND THUNDERSTORMS ARE ONGOING ACROSS THE
ARKLAMISS THIS AFTERNOON WITH THE LINE OF STORMS EXTENDING FROM NEAR
COLUMBUS TO JUST EAST OF THE JACKSON METRO AREA THEN SOUTHWEST. THE
SEVERE THREAT IS BEGINNING TO DIMINISH SOMEWHAT OVER MOST THE
AREA...BUT STRONG SHEAR AND GOOD INSTABILITY CONTINUES ALONG AND OUT
AHEAD OF THE LINE MAINLY OVER AREAS NORTH OF I-20. THE SQUALL LINE
WILL CONTINUE TO PUSH EAST OF THE AREA LATE THIS AFTERNOON...BUT THE
GFS/NAM SETS UP A DEFORMATION BAND ACROSS THE CENTRAL PORTIONS OF THE
STATE OVERNIGHT WITH 12HR QPF AMOUNTS AROUND 1.5 TO 2.5 INCHES.
CURRENTLY IT LOOKS LIKE RAINFALL RATES WILL NOT BE SUFFICIENT FOR THE
ISSUANCE OF A FLASH FLOOD WATCH...BUT THIS WILL HAVE TO CONTINUE TO
BE MONITORED BY LATER SHIFTS.
RAIN WILL BE ONGOING OVER MUCH OF THE AREA EARLY...BUT IT WILL SHIFT
TO THE SOUTHEASTERN PORTIONS OF THE AREA BY SATURDAY AFTERNOON AT
LEAST TEMPORARILY AS DRY AIR BEGINS TO MOVE IN. PWATS WILL FALL
BELOW AN INCH OVER MUCH OVER THE AREA BY LATE SATURDAY AFTERNOON.
SATURDAY WILL BE A MUCH COOLER DAY THAN TODAY WITH AFTERNOON HIGHS
AROUND 20 PLUS DEGREES COOLER AS COLD AIR ADVECTION PREVAIL OVER THE
STATE.
SATURDAY NIGHT INTO SUNDAY SHOULD BE DRY FOR THE MOST PART ACROSS
THE AREA...BUT ISOLATED TO SCATTERED SHOWERS WILL CONTINUE TO BE
POSSIBLE MAINLY SOUTH OF I-20. MOISTURE WILL ONCE AGAIN INCREASE
ACROSS THE AREA SUNDAY NIGHT AS THE WARM FRONT CHARGES BACK TO THE
NORTH. PWATS ALONG AND SOUTH OF THE FRONT WILL BE ABOVE 2 INCHES.
STUCK PRETTY CLOSE TO GUIDANCE THROUGH THE PERIOD...BUT DID RAISE
POPS ABOVE GUIDANCE TONIGHT TO 100 PERCENT OVER MUCH OF THE AREA AS
THE DEFORMATION BAND SETS UP. DID NOT MAKE ANY CHANGES TO THE
EXTENDED SO WILL ATTACH THE PREVIOUS LONG TERM DISCUSSION./15/
.PREVIOUS LONG TERM...THE ECMWF/GFS/GEFS ARE ALL IN GOOD AGREEMENT ON
RETROGRADING THE INTENSE SUBTROPICAL HIGH CENTER FROM THE WESTERN
ATLANTIC WWD INTO THE GULF OF MEXICO THIS PERIOD. AS THIS
HAPPENS...THE FRONTAL ZONE WILL RETREAT NWD AND MOISTURE/LIFT WILL
INCREASE OVER THE ARKLAMISS. WAS INITIALLY RELUCTANT TO ACCEPT THE
HIGH GFS MOS POPS FOR MON-TUES AS THE GEFS SHOWS A GOOD DEAL OF
MEMBER SPREAD IN QPF DETAILS...BUT THE ECMWF FULLY SUPPORTS IT AND
REALLY HAVE NO COMPELLING REASON TO NOT EXCEPT GFS MOS. WOULD IMAGINE
LOCALLY HEAVY RAINFALL WILL BE A POSSIBILITY GIVEN THE PRECIPITABLE
WATER FORECAST TO BE > TWO INCHES. THE FORECASTED SHEAR/INSTABILITY
LOOKS INSUFFICIENT FOR MUCH IN THE WAY OF SEVERE WEATHER RISK.
WEDNESDAY AND THURSDAY...IT IS LOOKING LESS AND LESS LIKELY THAT
COOL HIGH PRESSURE WILL MAKE A SURGE SOUTHWARD INTO THE FORECAST
AREA NEXT WEEK GIVEN THE DOMINANCE OF THE SUBTROPICAL HIGH AND
UNUSUALLY HIGH HEIGHTS OVER THE AREA...EVEN THOUGH THE 00Z GFS DOES
SHOW A GLANCING BLOW OF COOLER AIR UNDER-CUTTING THE MID/UPPER LEVEL
HIGH. THERE ARE SOME INDICATIONS THAT A STRONGER SHORTWAVE TROUGH
COULD APPROACH THE AREA LATE NEXT WEEK RESULTING ANOTHER MAJOR ROUND
OF RAINFALL AND THERE IS STILL PLENTY OF TIME TO WATCH FOR THAT. /EC/
&&
.AVIATION...STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE OVER EAST
AND SOUTHEAST MISSISSIPPI THIS AFTERNOON BEFORE SHIFTING EAST OF OUR
AREA. A LARGE AREA OF MODERATE TO HEAVY RAIN WILL CONTINUE THROUGH
TONIGHT BEFORE ENDING FROM THE NORTHWEST SATURDAY. AS A RESULT MVFR
DECKS GRADUALLY LOWERING TO IFR CONDITIONS ARE EXPECTED TO PREVAIL
TONIGHT. GUSTY SOUTH WINDS WERE STILL BEING OBSERVED THIS AFTERNOON
OVER EAST AND SOUTHEAST MISSISSIPPI AHEAD OF THE MAIN LINE OF
THUNDERSTORMS. A WIND SHIFT TO THE NORTHWEST AND LIGHTER WINDS ARE
EXPECTED OVER THE EAST AND SOUTHEAST BEHIND THE LINE OF
THUNDERSTORMS. A COLD FRONT WILL SLOWLY MOVE THROUGH THE AREA
TONIGHT AND SHOULD STALL NEAR THE COAST TOMORROW AND ADDITIONAL RAIN
AND A FEW EMBEDDED THUNDERSTORMS WILL FORM NORTH OF THE FRONT AND
AFFECT THE SOUTHERN PORTIONS OF THE AREA. IFR/MVFR CONDITIONS MAY
PREVAIL AT NEARLY ALL SITES ALL DAY ON SATURDAY. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 61 67 58 71 / 89 76 42 43
MERIDIAN 65 69 59 71 / 85 79 55 49
VICKSBURG 58 65 57 72 / 83 57 31 36
HATTIESBURG 69 72 63 72 / 74 68 54 53
NATCHEZ 61 67 58 69 / 85 72 43 49
GREENVILLE 55 64 52 71 / 61 31 15 15
GREENWOOD 56 63 55 72 / 73 43 22 18
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ018-019-
025>028-034>037-040>043-047>049-053-059.
LA...LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ007>009-
015-016-023>026.
AR...LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-075.
&&
15/22Hazardous weather outlook, Oct 9, 2:57 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 257 PM CDT FRI OCT 9 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037- 040>043-047>049-053-054-059>062-102000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS- RANKIN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- 257 PM CDT FRI OCT 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY LOCALLY HEAVY RAINFALL LEADING TO THE PONDING OF WATER ON ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS WILL BE POSSIBLE FROM LATE THIS AFTERNOON THROUGH TONIGHT AS HEAVY RAIN DEVELOPS ALONG AND BEHIND OF A COLD FRONT THAT WILL BE MOVING THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. MSZ029>033-038-039-044>046-050>052-055>058-063>066-072>074-102000- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-LEAKE- NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER- CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 257 PM CDT FRI OCT 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY STRONG TO SEVERE THUNDERSTORMS WITH WIND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING OVER PORTIONS OF EASTERN MISSISSIPPI. A TORNADO OR TWO WILL ALSO BE POSSIBLE OVER NORTHEAST MISSISSIPPI THIS AFTERNOON. THIS ACTIVITY WILL BE AHEAD OF AN APPROACHING COLD FRONT THAT WILL BE MOVING THROUGH THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS HAS BEEN REQUESTED FOR THIS AFTERNOON BUT IS NOT EXPECTED SATURDAY THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
In the hours before
Local storm report, Oct 9, 3:42 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CDT FRI OCT 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 AM TSTM WND DMG 5 SSE BENOIT 33.58N 90.98W
10/09/2009 BOLIVAR MS EMERGENCY MNGR
AN IRRIGATION PIVOT SYSTEM WAS BLOWN OVER ON HIGHWAY 448
ABOUT HALF A MILE EAST OF STRINGTOWN.
&&
27Local storm report, Oct 9, 3:44 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
344 PM CDT FRI OCT 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM TSTM WND DMG DUCK HILL 33.63N 89.71W
10/09/2009 MONTGOMERY MS EMERGENCY MNGR
ROOF BLOWN OFF HOUSE IN DUCK HILL COMMUNITY.
&&
JALLENLocal storm report, Oct 9, 3:45 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT FRI OCT 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 AM TSTM WND DMG 1 N BENOIT 33.67N 91.01W
10/09/2009 BOLIVAR MS EMERGENCY MNGR
A ROOF AND A MOBILE HOME WERE DAMAGED ON HIGHWAY 1 JUST
NORTH OF BENOIT.
&&
27Local storm report, Oct 9, 3:48 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT FRI OCT 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 AM TSTM WND DMG CLEVELAND 33.74N 90.73W
10/09/2009 BOLIVAR MS EMERGENCY MNGR
A TREE WAS REPORTED DOWN ACROSS A DRIVEWAY ON MEMORIAL
DRIVE IN CLEVELAND.
&&
27Local storm report, Oct 9, 3:50 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT FRI OCT 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TSTM WND DMG 5 N PURVIS 31.21N 89.41W
10/09/2009 LAMAR MS EMERGENCY MNGR
SEVERAL TREES DOWN ALONG HIGHWAY 11 AND COUNTY ROAD 589.
&&
JALLENLocal storm report, Oct 9, 3:51 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT FRI OCT 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 AM TSTM WND DMG BENOIT 33.65N 91.01W
10/09/2009 BOLIVAR MS EMERGENCY MNGR
A TREE WAS REPORTED DOWN ON A HOUSE ON LAKE BOLIVAR ROAD
AND ON LEVECK STREET IN THE BENOIT AREA.
&&
27The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 10:54 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 81 min |
| Oct 9, 11:17 AM CDT | Tornado Warning | JAN | Bolivar | 58 min |
| Oct 9, 11:29 AM CDT | Tornado Warning | JAN | Washington | 46 min |
| Oct 9, 11:35 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Sunflower, Washington | 55 min |
| Oct 9, 12:00 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 60 min |
| Oct 9, 12:03 PM CDT | Tornado Warning | JAN | Leflore, Sunflower | 57 min |
| Oct 9, 12:06 PM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 37 min |
| Oct 9, 12:24 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore, Sunflower and 1 more | 66 min |
| Oct 9, 1:11 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Grenada, Holmes, Montgomery, Yazoo | 64 min |
| Oct 9, 1:44 PM CDT | Tornado Warning | JAN | Grenada, Webster | 21 min |
| Oct 9, 1:50 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Clay, Montgomery, Oktibbeha, Webster and 1 more | 55 min |
| Oct 9, 2:16 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Neshoba, Winston | 44 min |
| Oct 9, 2:39 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Noxubee, Oktibbeha, Winston | 46 min |
| Oct 9, 2:44 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Lowndes, Oktibbeha, Webster | 50 min |
| Oct 9, 2:57 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 63 min |
| Oct 9, 3:10 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 41 min |
| Oct 9, 3:31 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 44 min |
| Oct 9, 3:38 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 25 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.